Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 249, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2019, 6:32 PM EDT for 4 counties in Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2019, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 30, 2019, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cobb County, GA, DeKalb County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:50 PM EDT | TSTM WND DMG | 2 Nne Mount Bethel, GA | TREE DOWN NEAR THE INTERSECTION OF RIVERFOREST DR. AND WILLEO CT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WUUS52 KFFC 302232
SVRFFC
GAC067-089-121-135-302315-
/O.NEW.KFFC.SV.W.0249.190730T2232Z-190730T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
632 PM EDT Tue Jul 30 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern DeKalb County in north central Georgia...
Northeastern Cobb County in north central Georgia...
West central Gwinnett County in north central Georgia...
Northeastern Fulton County in north central Georgia...
* Until 715 PM EDT.
* At 632 PM EDT, a severe thunderstorm was located over Mount Bethel,
or 9 miles east of Marietta, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sandy Springs, Roswell, Alpharetta, Dunwoody, Milton, Norcross,
Berkeley Lake and Mount Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3415 8428 3394 8416 3391 8444 3402 8449
TIME...MOT...LOC 2232Z 262DEG 3KT 3398 8439
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
384
WWUS52 KFFC 302249
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
649 PM EDT Tue Jul 30 2019
GAC067-302259-
/O.CAN.KFFC.SV.W.0249.000000T0000Z-190730T2315Z/
Cobb GA-
649 PM EDT Tue Jul 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COBB COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3415 8428 3394 8416 3392 8435 3397 8438
3399 8438 3401 8440 3402 8440 3405 8442
TIME...MOT...LOC 2249Z 244DEG 8KT 3401 8430
$$
GAC089-121-135-302315-
/O.CON.KFFC.SV.W.0249.000000T0000Z-190730T2315Z/
DeKalb GA-Gwinnett GA-Fulton GA-
649 PM EDT Tue Jul 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN DEKALB...WEST CENTRAL GWINNETT AND NORTHEASTERN
FULTON COUNTIES...
At 649 PM EDT, a severe thunderstorm was located near Roswell, or 14
miles east of Marietta, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sandy Springs, Roswell, Alpharetta, Dunwoody, Milton, Norcross and
Berkeley Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3415 8428 3394 8416 3392 8435 3397 8438
3399 8438 3401 8440 3402 8440 3405 8442
TIME...MOT...LOC 2249Z 244DEG 8KT 3401 8430
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:34 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 30, 3:34 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 334 PM EDT Tue Jul 30 2019 .SHORT TERM /Tonight through Wednesday Night/... To begin the short term period, a large upper level trough remains positioned over the eastern CONUS and is very slowly moving to the east, with the trough axis finally making headway into Georgia on Wednesday. Weak SW flow aloft is in place over the southeastern states around the base of the trough, and will remain over the forecast area through the period. Moisture will continue to increase in both magnitude and depth throughout the remainder of the day today and tomorrow, particularly across north and west Georgia where PWATs of 1.5 in this afternoon will increase to near 1.75 in by tomorrow afternoon. Scattered diurnally driven showers and thunderstorms are ongoing along and north of the I-85 corridor and are expected to continue to increase in coverage through the mid afternoon. With deeper and more abundant moisture overall tomorrow, the coverage of afternoon convection will be greater tomorrow afternoon, with high-end chance PoPs expected across much of north Georgia and slight chance to low-end chance PoPs expected in central Georgia. With SBCAPE value at around 1000-1500 J/kg this afternoon and between 1500-2000 J/kg on Wednesday afternoon across north Georgia, a few storms could be strong to severe this afternoon and Wednesday afternoon, with damaging wind gusts being the main hazard. Frequent lightning and locally heavy rain are also to be expected with any stronger storms that occur. King .LONG TERM /Thursday through Tuesday/... Little change made to the fcst as the model solutions have little change from before and decent consensus on a lingering enhanced moisture field and persistent upper trough carrying through the weekend into Monday. Have continued to advertise general chance pops accordingly. Previous discussion follows... Baker PREVIOUS DISCUSSION... Not much change in the overall pattern through the long term. The forecast area will remain generally in a mid level trough through the period...between the southern Atlantic high and the southwest high. A weak boundary sinking into GA should become more diffuse through the week. This...along with a general increase in moisture will support mainly chance pops through the long term. There will probably be a diurnal pattern to the pops...but think that showers/thunderstorms could occur at any time. There could be some enhancement toward the end of the week and into the weekend as models hint at a tropical wave approaching the southeast GA or FL coast. So likely pops look reasonable for Friday. Max temperatures should mostly range from the mid to upper 80s north to mid 90s central for much of the period. 41 && AVIATION... 18Z Update... VFR conditions are expected through the TAF period, with the exception of some possible MVFR vsby restrictions near CSG during the morning hours from 09-15Z tomorrow. Scattered SHRA/TSRA is firing across north and west Georgia and will increase in coverage during the afternoon hours, with enough coverage to warrant a TEMPO from 18-22Z at the metro sites. Some lingering SHRA is possible through the evening until about 02Z. Winds will be W-SW throughout the period at 3-7 kts, with the exception of light and variable winds of 3 kts or less in the overnight hours after 02Z. //ATL Confidence...18Z Update... Low confidence on vsby restrictions near CSG. Medium to high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 92 70 93 / 20 30 30 50 Atlanta 71 90 72 91 / 30 40 30 50 Blairsville 63 82 63 83 / 40 60 40 50 Cartersville 69 90 69 91 / 30 50 30 50 Columbus 72 94 73 96 / 20 20 20 40 Gainesville 69 89 69 90 / 30 40 30 50 Macon 70 95 71 96 / 10 20 20 30 Rome 69 91 69 92 / 30 40 30 40 Peachtree City 69 92 70 93 / 30 30 20 40 Vidalia 71 96 73 97 / 10 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Baker AVIATION...King
Hazardous weather outlook, Jul 30, 12:01 PM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1201 PM EDT Tue Jul 30 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1201 PM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Scattered showers and thunderstorms are expected across north Georgia this afternoon and evening. An isolated storm may become strong to severe with gusty winds...heavy rain...and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms are expected each day. The chance for widespread severe weather is low...but isolated storms could become strong to severe with gusty winds...heavy rain...and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 30, 5:01 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Tue Jul 30 2019
GAZ020-031-032-302130-
Cobb GA-Bartow GA-Paulding GA-
501 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...SOUTHEASTERN
BARTOW AND NORTHEASTERN PAULDING COUNTIES UNTIL 530 PM EDT...
At 501 PM EDT...a strong thunderstorm was over Dallas...moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marietta, Dallas, Kennesaw, Acworth, Hiram, Emerson, Cross Roads,
Burnt Hickory Ridge, Due West, Red Top Mountain State Park, Lost
Mountain Park and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3417 8470 3411 8466 3408 8466 3408 8464
3394 8454 3388 8484 3401 8492
TIME...MOT...LOC 2101Z 240DEG 13KT 3396 8484
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 30, 5:04 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Tue Jul 30 2019
GAZ032-033-043-044-302130-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
504 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHWESTERN COBB AND NORTHERN SOUTH FULTON COUNTIES UNTIL
530 PM EDT...
At 504 PM EDT...a strong thunderstorm was over Lithia Springs, or
near Douglasville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Douglasville, Smyrna, Powder Springs, Austell, Lithia
Springs, Sweetwater Creek State Park, Six Flags Over Georgia,
Mableton and Jim R Miller Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8475 3379 8472 3381 8472 3392 8461
3374 8446 3369 8468 3378 8476
TIME...MOT...LOC 2104Z 231DEG 4KT 3377 8469
WIND...40MPHSpecial weather statement, Jul 30, 5:34 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Tue Jul 30 2019
GAZ042-052-302200-
Carroll GA-Heard GA-
534 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL AND WESTERN
HEARD COUNTIES UNTIL 600 PM EDT...
At 533 PM EDT...a strong thunderstorm was over Ephesus, or 12 miles
northwest of Franklin. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ephesus, Waresville, Frolona, Texas, Tyus, Glenn, Blackjack Mountain
and Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3349 8520 3324 8510 3313 8523 3315 8524
3345 8530
TIME...MOT...LOC 2133Z 280DEG 4KT 3339 8527
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 30, 5:41 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 1 W TILTON 34.66N 84.96W
07/30/2019 WHITFIELD GA 911 CALL CENTER
THE 911 CENTER CONFIRMED 2 TREES DOWN NEAR THE
INTERSECTION OF OLD DIXIE HWY AND TILTON RD.
&&
EVENT NUMBER FFC1900589
LUSKSpecial weather statement, Jul 30, 6:01 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Tue Jul 30 2019
GAZ032>034-044-045-302230-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-South Fulton GA-
601 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHWESTERN DEKALB...WESTERN GWINNETT AND NORTHEASTERN SOUTH FULTON
COUNTIES UNTIL 630 PM EDT...
At 601 PM EDT...a strong thunderstorm was over Mableton, or near
Marietta...moving northeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, East Point, Powder Springs, Chamblee, Norcross, Doraville,
Austell, Fair Oaks, North Atlanta, North Druid Hills, Midtown, Druid
Hills, Tucker and North Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8443 3407 8442 3408 8442 3411 8438
3392 8414 3367 8449 3389 8469
TIME...MOT...LOC 2201Z 240DEG 15KT 3386 8457
WIND...40MPHSpecial weather statement, Jul 30, 6:19 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Tue Jul 30 2019
GAZ042-052-053-302245-
Coweta GA-Carroll GA-Heard GA-
619 PM EDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN CARROLL
AND NORTHEASTERN HEARD COUNTIES UNTIL 645 PM EDT...
At 618 PM EDT...a strong thunderstorm was over Centralhatchee, or
near Franklin...moving northeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Centralhatchee, Lowell, Plant Wansley, Powers Crossroads,
Handy and Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3328 8514 3341 8519 3352 8500 3331 8486
TIME...MOT...LOC 2218Z 246DEG 14KT 3338 8510
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:29 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Jul 30, 1:58 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Jul 30, 2:27 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| Jul 30, 2:33 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Jul 30, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 50 min |
| Jul 30, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 45 min |
| Jul 30, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Jul 30, 3:45 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Jul 30, 4:04 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jul 30, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Jul 30, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 39 min |
| Jul 30, 4:50 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jul 30, 5:01 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Jul 30, 5:04 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Jul 30, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 34 min |
| Jul 30, 5:34 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 30, 6:01 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 29 min |
| Jul 30, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 30, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 43 min |
| Jul 30, 7:21 PM EDT | Special Weather Statement | FFC | Fayette | 39 min |
| Jul 30, 7:26 PM EDT | Special Weather Statement | FFC | Walker | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.